700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
Case Report Open Access
Objective: To demonstrate how a single intra detrusor botulinum toxin injection could be responsible for lower limbs proximal motor deficit. Results: Two women-37 and 38 years old-presenting with secondary progressive multiple sclerosis, having received intra detrusor botulinum toxin injections (400 BOTOX® U and 750 DYSPORT® U) due to major neurogenic detrusor over activity with high-pressure and risks of uro-nephrologic complications despite an efficient-dose anticholinergic bi-therapy (DITROPAN®/CERIS®). Few days in post-injection they present heavy tiredness, instability of the pelvis, and a major reduction of the walking distance. Those symptoms last for several months. During the emergency neurology consultation set up in the event of a new relapse, an aggravation of the paraparesis at the proximal level is observed. This deficit accounts for the realization of a corticosteroids bolus, the effectiveness of which is questioned by the patient. A cerebral and medullary MRI is performed in order to certify the appearance of new lesions. The MRI doesn’t objectify any new lesions or any pathological contrast enhancement. Discussion: Ramirez-Castaneda et al. describe three means of dissemination of the BoNT: migration by systemic or neuronal transport, propagation/spread and diffusion. Conclusion: The retrograde migration of the botulinum toxin via hypo-gastric nerves seems to prevail. It could be followed by axonal anterograde transport causing a deficit on the hip flexors via the L2 nerve root.
Detrusor hyperactivity, Botulinum toxin, Adverse effects, Muscle fatigability, Motor deficit, Diffusion, Migration, Medical Case Reports